After I had two stents placed in my coronary arteries following the heart attack I had 4 months ago, my cardiologist first put me on Plavix as the main blood thinner, together with Aspirin. After few weeks on Plavix I broke out in hives that were itching so bad it would wake me up in the middle of the night.
Now my cardiologist is suggesting I should switch to Effient, but I’m wondering what are the chances that I’ll have a bad reaction on Effient if I had one on Plavix?
there shouldn't be any reason for you to have allergic reaction to Effient, even though you had one on Plavix. Some people just don't tolerate Plavix, or even worse: it doesn't work in preventing clotting for them.
That being said, rash is one of the possible Effient side effects, even though it doesn't happen very often. I'm sure you know this, but you need to take blood thinner medication for at least a year after stents were placed, so hopefully you'll tolerate Effient better.